Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2014, 3:12 PM CDT for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 20, 2014, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN
The radar
The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS54 KOHX 202012
SVROHX
TNC021-043-125-202045-
/O.NEW.KOHX.SV.W.0092.140620T2012Z-140620T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR SLAYDEN...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUNNINGHAM...ASHLAND CITY...PEGRAM...KINGSTON SPRINGS...CHARLOTTE
AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3635 8693 3622 8699 3621 8698 3612 8700
3610 8704 3608 8704 3607 8704 3623 8753
3633 8751 3634 8753 3641 8750
TIME...MOT...LOC 2011Z 285DEG 27KT 3630 8741
$$
SHAMBURGER2 follow-up statements
875
WWUS54 KOHX 202025
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT FRI JUN 20 2014
TNC021-043-125-202045-
/O.CON.KOHX.SV.W.0092.000000T0000Z-140620T2045Z/
DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
325 PM CDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTH CENTRAL MONTGOMERY...CHEATHAM AND NORTHERN DICKSON
COUNTIES...
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHEATHAM DAM...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...KINGSTON SPRINGS AND PEGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3635 8693 3622 8699 3621 8698 3612 8700
3610 8704 3608 8704 3607 8704 3623 8753
3633 8751 3634 8753 3641 8750
TIME...MOT...LOC 2025Z 285DEG 32KT 3627 8718
$$
SHAMBURGER849
WWUS54 KOHX 202037
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
337 PM CDT FRI JUN 20 2014
TNC125-202047-
/O.CAN.KOHX.SV.W.0092.000000T0000Z-140620T2045Z/
MONTGOMERY TN-
337 PM CDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY
COUNTY IS CANCELLED...
LAT...LON 3635 8693 3622 8699 3621 8698 3612 8700
3610 8704 3607 8704 3619 8740 3631 8732
3632 8728 3638 8724
TIME...MOT...LOC 2037Z 285DEG 32KT 3624 8705
$$
TNC021-043-202045-
/O.CON.KOHX.SV.W.0092.000000T0000Z-140620T2045Z/
DICKSON TN-CHEATHAM TN-
337 PM CDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CHEATHAM AND NORTHEASTERN DICKSON COUNTIES...
AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND CITY...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
PEGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3635 8693 3622 8699 3621 8698 3612 8700
3610 8704 3607 8704 3619 8740 3631 8732
3632 8728 3638 8724
TIME...MOT...LOC 2037Z 285DEG 32KT 3624 8705
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:03 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 20, 1:03 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 103 PM CDT FRI JUN 20 2014 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... RADAR INDICATES ISOLATED SHOWERS AND STORMS NEAR CSV...WITH OTHERS APPROACHING CKV FROM THE NORTHWEST. WILL CONTINUE MENTION OF VCSH/VCTS AT ALL AIRPORTS THROUGH 02Z...BUT AMENDMENTS WILL BE POSSIBLE ESPECIALLY AT CKV. OTHERWISE...ANTICIPATE VFR CONDITIONS TODAY WITH LIGHT WEST TO SOUTHWEST WINDS. PATCHY FOG WILL BRING MVFR VIS TO CSV OVERNIGHT. SHAMBURGER && .PREV DISCUSSION... /ISSUED 953 AM CDT FRI JUN 20 2014/ UPDATE... FORECAST APPEARS TO BE ON TRACK FOR TODAY. NO SHOWERS IN OUR AREA SO FAR THIS MORNING BUT PRECIP CHANCES EXPECTED TO INCREASE FROM THE NORTHWEST THIS AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. MINOR CHANGES TO HOURLY TEMPERATURES...NO OTHER CHANGES NEEDED. PREV DISCUSSION... /ISSUED 640 AM CDT FRI JUN 20 2014/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. MOSTLY VFR CONDITIONS ARE EXPECTED THRU 21/12Z. EXPECT HIGH END MVFR FOG VSBYS CSV TO BURN OFF BY 21/14Z...WITH SCT/BKN VFR/HIGH END MVFR CSV...CU... TCU...AND EVEN CB'S WILL BECOME PREVALENT BY 20/16Z. ISO SHWRS/TSTMS MAY DEVELOP AS SOON AS 20/16Z ALSO...BUT WITH SIGNIFICANT UNCERTAINTY CONCERNING ACTUAL LOCATION DEVELOPMENT...ADDRESSED WITH VCTS REMARKS. WX PATTERN SFC/ALOFT GIVING SOME INDICATIONS THAT CONVECTIVE ACTIVITY COULD LAST PAST 21/02Z WHEN DIURNAL INFLUENCES DIMINISH...BUT NOT CERTAIN ENOUGH AT THIS TIME TO MENTION. MVFR FOG POSSIBLE AGAIN CSV BY 21/05Z. PREV DISCUSSION... /ISSUED 334 AM CDT FRI JUN 20 2014/ DISCUSSION... UPPER HIGH TO MOVE SW TOWARD THE TX GULF COAST TODAY. NORTHWESTERLY FLOW WILL PICK UP BUT THE ASSOCIATED SHORTWAVE THAT WE SAW YESTERDAY LOOKS A LITTLE LESS DEFINED. STILL THOUGH...WITH WARM AND HUMID CONDITIONS EXPECTED ONCE AGAIN...SHOWER AND TSTM DEVELOPMENT WILL BE POSSIBLE TODAY AND INTO TONIGHT. BUT...UPPER DIVERGENCE AND THE HIGHER MRH FIELDS ARE NOT IN PLACE SO POPS WILL BE HELD DOWN INTO THE CHC CATEGORY AT BEST. BY SATURDAY AFTERNOON AND INTO SUNDAY...DRIER AIR IS EXPECTED TO MOVE ACROSS THE MID STATE. LOW LEVEL WIND FLOW WILL BE LIGHT NORTHERLY SO THE DRYING OUT PROCESS LOOKS REASONABLE. LOWER CAPES...DRIER AIR AND GENERAL WEAK SUBSIDENCE WILL MAKE CONVECTION RATHER HARD TO COME BY. MAY BE ABLE TO LEAVE CONVECTION OUT OF THE FORECAST FOR SATURDAY AND SATURDAY NIGHT. BUT...MAY HAVE TO LEAVE A SLIGHT POP GOING DEPENDING ON ISC DATA. AS FOR THE SHORT TERM TEMPS...MODELS CONTINUE TO RUN TOO COOL ON HIGH TEMPS. WILL THEREFORE GO ABOVE BY 1 DEGREE TODAY. FOR THE REMAINDER OF THE FCST...WILL GENERALLY GO ABOVE BY A DEGREE OR TWO. OTW...ABOVE NORMAL TEMPS TO PREVAIL. IN THE EXT FCST...RIDGING IS NOT INDICATED ACROSS THE SOUTHEASTERN U.S.. IN FACT...YOU'D HAVE TO GO WEST TOWARD BAJA BEFORE YOU ENCOUNTER RIDGING. THAT SAID...CONVECTION CHANCES WILL CONTINUE THROUGH THE EXTENDED. THERE WILL BE A BROAD LONGWAVE TROUGH IN PLACE. WE WILL ACTUALLY SEE A FRONTAL BOUNDARY THAT IS ON APPROACH ON TUESDAY OR WEDNESDAY. THIS WILL INCREASE OUR POPS FOR TUES AND WED BUT THE BOUNDARY WILL BE WEAKENING AS THE BETTER UPPER DYNAMICS WITH THE TROUGH REMAIN WELL NORTH. TEMPS THROUGH THE EXTENDED LOOK SLIGHTLY COOLER THAN WHAT WE'VE SEEN THE LAST FEW DAYS. BUT...850 MB TEMPS NEVER REALLY DROP MUCH BELOW 18C SO WE ARE STILL LOOKING AT NEAR TO JUST ABOVE SEASONAL NORMALS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT FRI JUN 20 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 20, 2:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT FRI JUN 20 2014
TNZ005-006-202000-
MONTGOMERY-STEWART-
205 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EASTERN STEWART
COUNTIES...
AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPKINSVILLE TO
INDIAN MOUND...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CUMBERLAND CITY...WOODLAWN...
PALMYRA...CLARKSVILLE AND CUNNINGHAM.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3664 8712 3663 8713 3658 8713 3656 8714
3654 8712 3646 8712 3644 8715 3642 8716
3643 8717 3637 8726 3637 8779 3664 8768
3665 8715
SHAMBURGERSpecial weather statement, Jun 20, 2:17 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT FRI JUN 20 2014
TNZ005-023-024-202000-
HOUSTON-HUMPHREYS-STEWART-
217 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...HUMPHREYS AND SOUTHERN
STEWART COUNTIES...
AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOVER TO
HUNTINGDON...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HOUSTON COUNTY AIRPORT...TENNESSEE
RIDGE...ERIN...CUMBERLAND CITY...NEW JOHNSONVILLE...WAVERLY...
HURRICANE MILLS AND MCEWEN.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3647 8806 3647 8761 3634 8759 3634 8751
3616 8756 3581 8787 3584 8797 3588 8794
3593 8794 3594 8801 3598 8803 3616 8792
3622 8796 3629 8795 3634 8797 3646 8807
SHAMBURGERSpecial weather statement, Jun 20, 2:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT FRI JUN 20 2014
TNZ006-007-202030-
MONTGOMERY-ROBERTSON-
242 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON
COUNTIES...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUTHRIE TO
CLARKSVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ADAMS...CEDAR HILL...
SPRINGFIELD...GREENBRIER...ORLINDA...RIDGETOP...CROSS PLAINS...BLACK
JACK AND WHITE HOUSE.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3664 8656 3653 8664 3648 8665 3642 8670
3641 8669 3642 8674 3635 8682 3639 8690
3637 8698 3646 8712 3644 8715 3642 8716
3643 8717 3640 8722 3640 8737 3665 8724
3666 8659
SHAMBURGERSpecial weather statement, Jun 20, 2:57 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
257 PM CDT FRI JUN 20 2014
TNZ006-023>026-057-202100-
CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-
257 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...NORTHERN
HICKMAN...HOUSTON...HUMPHREYS AND MONTGOMERY COUNTIES...
AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKSVILLE TO NEW
JOHNSONVILLE...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PALMYRA...WAVERLY...NEW
JOHNSONVILLE...HURRICANE MILLS...CUNNINGHAM...MCEWEN...SLAYDEN...
VANLEER...BUCKSNORT...CHARLOTTE...DICKSON...AND ASHLAND CITY.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3636 8767 3637 8759 3643 8760 3650 8754
3651 8712 3646 8713 3637 8699 3638 8692
3633 8692 3624 8698 3605 8719 3595 8720
3583 8733 3584 8782 3581 8786 3584 8796
3593 8793 3595 8802
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:05 PM CDT | Special Weather Statement | OHX | Montgomery | 55 min |
| Jun 20, 2:17 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 43 min |
| Jun 20, 2:42 PM CDT | Special Weather Statement | OHX | Robertson | 48 min |
| Jun 20, 2:57 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 63 min |
| Jun 20, 3:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Lewis, Perry | 41 min |
| Jun 20, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jun 20, 4:16 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 59 min |
| Jun 20, 4:57 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 48 min |
| Jun 20, 5:15 PM CDT | Special Weather Statement | OHX | Cannon | 45 min |
| Jun 20, 5:47 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 43 min |
| Jun 20, 5:57 PM CDT | Special Weather Statement | OHX | Van Buren, Warren, White | 48 min |
| Jun 20, 6:28 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.